Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I woke up today with my toes all livid and purple, without any obvious reason. Yesterday, I was doing things I usually do, noting uncommon. A month ago I started therapy of vein thrombosis with warfarin, before I was using aspirin. What could have caused purple toes?

Loading...


Purple toes syndrome is an adverse effect of therapy with anticoagulant warfarin, which occurs relatively rare. It is characterized by a painful toes, colored purple to dark blue. The syndrome usually doesn’t appear until 3. week, but it can be developed even after two month of successful therapy.Patients with vascular atherosclerosis who are treated with warfarin can develop purple toes syndrome. It is believed that warfarin causes rupture of an atherosclerotic plaque and induces local bleeding, what gives purple color to the toes. If warfarin therapy is stopped, the toe pain will vanish, but purple color of toes remains.
Reply

Loading...